Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 4, NWS Norman, OK

March 13, 20214 counties in Oklahoma

NWS Norman, OK issued this river flood advisory at Mar 13, 2021, 2:08 PM CST for 4 counties in Oklahoma. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2021, 2:08 PM CST (20:08 UTC)
Expired
Mar 15, 2021, 6:00 AM CDT
In force
39 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK

The radar

The Norman radar (KTLX), 102 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Canadian River near Bridgeport (BRIO2). The gauge peaked at 12.42 ft at Mar 13, 2021, 9:00 PM CST.

actionminormoderatemajor1012141603/1303/1403/1503/16
Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07228500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

714 
WGUS84 KOUN 132008
FLSOUN

Flood Advisory
National Weather Service Norman OK
208 PM CST Sat Mar 13 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Canadian River near Bridgeport affecting Caddo, Blaine, Custer 
  and Canadian Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC011-015-017-039-140815-
/O.NEW.KOUN.FL.Y.0004.210313T2008Z-210315T1100Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
208 PM CST Sat Mar 13 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Canadian River near Bridgeport.
* From this afternoon to Monday morning.
* At 1:30 PM CST Saturday the stage was 11.7 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River is expected to rise to a crest of 
  12.1 feet early tomorrow afternoon.
* Impact...At 12.0 feet, The river remains within its banks in 
  southern Blaine... northern Caddo... and southwestern Canadian 
  counties. Low-lying bottomlands near the river may be cut off from 
  easy access by high water in side channels.


&&

LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
      3526 9793 3547 9847

$$

11
1 follow-up statement
550 
WGUS84 KOUN 140234
FLSOUN

Flood Advisory
National Weather Service Norman OK
834 PM CST Sat Mar 13 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Canadian River near Bridgeport affecting Caddo, Blaine, Custer 
  and Canadian Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC011-015-017-039-141445-
/O.CON.KOUN.FL.Y.0004.000000T0000Z-210315T1100Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
834 PM CST Sat Mar 13 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Canadian River near Bridgeport.
* Until Monday morning.
* At 7:30 PM CST Saturday the stage was 12.3 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River is expected to rise to a crest of 
  12.5 feet early around midnight.
* Impact...At 12.0 feet, The river remains within its banks in 
  southern Blaine... northern Caddo... and southwestern Canadian 
  counties. Low-lying bottomlands near the river may be cut off from 
  easy access by high water in side channels.


&&

LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
      3526 9793 3547 9847

$$

JT

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 13, 1:50 PM CST, 18 minutes earlier.

Area forecast discussion, Mar 13, 1:50 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
150 PM CST Sat Mar 13 2021

...New UPDATE...

.UPDATE...
Issued at 140 PM CST Sat Mar 13 2021

We are monitoring the clearing over southwest parts of Oklahoma
where sufficient warming into the lower 70s is eroding the cap.
Overall convergence in the warm sector and near warm front is
weak at the moment, but convergence appears to be increasing some
from near Erick, eastward toward Anadarko. Thus we will monitor
for convective development across southwest and west-central
Oklahoma over the next 2 to 3 hours. Complex and widespread
boundary layer wave clouds still indicate stability, but more in
the way of deeper HCR development noted spreading into western
north Texas and southwest Oklahoma from the west. Large hail would
be the primary concern if any storm that forms is able to mature.
Movement of any storm would be fast (30 to 40+ KT) to the north
and northeast.

&&

.UPDATE...
Issued at 927 AM CST Sat Mar 13 2021

We modified the Dense Fog Advisory for this morning. Visibilities
have improved across central Oklahoma as warm front has lifted
north. Rain activity across north-central Oklahoma helped with fog
dissipation up that way, but northwest Oklahoma still well
entrenched in cold sector of incoming system. Winds up there
should continue to veer and improvement in dense fog expected by
noon, although some fog will likely linger for a few hours into
the afternoon.

As far as severe convection later today, model trends are for a
slightly later impact for Oklahoma and western north Texas. Cannot
rule out a few warm sector storms across northern and western
parts of Oklahoma this afternoon, so storms chances were retained
for the possibility for a few hail storms. As far as main severe
convective event, impacts for western Oklahoma and western north
Texas will likely be after 6 pm, with central Oklahoma having lesser
impacts mainly after midnight. With the slower progression of
storms out of the panhandle, when storms move in they will be
tied to stronger forcing coincident with dryline/pac cold front,
which should yield a primarily linear mode for our forecast area,
although a mixed mode still possible across far western Oklahoma
and adjacent parts of north Texas. Lower level wind shear will be
quite strong, so we will have to watch closely for embedded
vortices through at least mid-evening across western Oklahoma and
western north Texas associated with any squall line. As the
activity moves farther east, lower level stabilization/CIN will
likely force remnant squall line to become elevated with less in
the way of impacts.

&&

.SHORT TERM...
(Today and tonight)
Issued at 249 AM CST Sat Mar 13 2021

An area of rain and thunderstorms over western Oklahoma early
this morning will continue its northeastward trek, bringing rain
to much of western and northern Oklahoma. Some heavy rain will
fall over already-wet areas, possibly resulting in minor
flooding. We have retained the Flood Watch through its scheduled
expiration at 6 am.

In the cool, humid areas north of the stationary front (that
extended from near Shawnee to Norman to Chickasha to Hobart to
Altus early this morning), some fog has developed. The fog will
continue into the later morning hours.

The front is expected to resume its northward movement as a warm
front later this morning. Meanwhile, a cold front will develop
over west Texas this afternoon. As that front sweeps east this
evening and overnight, strong to severe storms are expected to
develop along, and ahead of, the front. As the frontal storms move
into central Oklahoma, they will encounter an increasingly
hostile environment (less instability, more inhibition), and the
storms should weaken fairly rapidly after midnight. SPC has done a
good job describing the overall severe weather threats for today
in their Day 1 Convective Outlook.

Despite the expected weakening trend overnight/early Sunday,
widespread rain is still likely, so PoPs are very high overnight
tonight. Rainfall rates will likely be rather high, too, but the
progressive nature of the showers/storms should keep the chances
for significant flooding very low. One possible exception is far
western Oklahoma, where rainfall rates may be high enough to
cause flooding similar to what happened last evening, despite the
eastward progress of the storms.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 240 AM CST Sat Mar 13 2021

The dryline is expected to be moving through central Oklahoma by
daybreak Sunday morning with the last of showers and a few
thunderstorms moving east of I-35. The low pressure responsible
for the weather the last few days will slowly track from
southeastern Colorado to northeastern Oklahoma by Monday sunrise.
Precipitation is expected to have exited central Oklahoma by
Sunday afternoon with some residual clouds across northern
Oklahoma into early Monday morning. From later Tuesday to early
Wednesday another upper low, in faster, more amplified flow, will
cross from southern Colorado to eastern Kansas. Deep-layer
moisture will be much more limited with this system, but still showers
and thunderstorms are expected to move west to east quickly along
a cold front. This system will be followed by a cooler air mass,
returning temperatures to around normals.

&&

.AVIATION...
(12Z TAFS)
Issued at 656 AM CST Sat Mar 13 2021

A stationary front near I-40 separates widespread fog and very low
cloudiness (to the north) from generally VFR or MVFR conditions
(to the south). An area of rain in north-central Oklahoma will
continue to move northeast this morning. Scattered showers are
expected to develop near/north of the front this afternoon, with
minimal effects on aviation. The front will shift north, which
should cause some improvement in ceilings and visibilities, at
least south of the boundary. Strong to severe storms will move
into western Oklahoma/western north Texas this evening. The storms
will form into a line, and continue to the east. Widespread rain
is expected overnight, but the severe weather potential will begin
to diminish as the storms move into central Oklahoma around
midnight. General improvement is then expected to follow the
departing storms early Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  50  67  45 /  20  90  10   0
Hobart OK         69  45  66  42 /  30 100   0   0
Wichita Falls TX  72  50  69  46 /  20 100   0   0
Gage OK           63  39  62  37 /  60 100   0   0
Ponca City OK     66  52  66  43 /  80 100  40   0
Durant OK         75  53  69  49 /  10  90  50   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Dense Fog Advisory until 2 PM CST this afternoon for OKZ004>006.

TX...None.
&&

SHORT TERM...11
LONG TERM....09
AVIATION...11
Hazardous weather outlook, Mar 13, 12:07 PM CST, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Norman OK
1207 PM CST Sat Mar 13 2021

OKZ004>048-050>052-TXZ083>090-141100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1207 PM CST Sat Mar 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Dense Fog...
Dense fog will reduce visibility to less than one-quarter mile in
extreme northwest Oklahoma through around 2 pm.

.Thunderstorms...
There is an enhanced risk of severe thunderstorms today west of a
line from Woodward to Altus to Vernon Texas. There are slight and
marginal risks of severe storms eastward to I-35.

Severe thunderstorms are expected to develop across the Texas
Panhandle during the mid afternoon when a strong storm system
approaches from the west. Severe thunderstorms are expected to move
into western Oklahoma and western north Texas by the late afternoon
and early evening. The stronger storms will be capable of producing
very large hail to the size of tennis balls, strong damaging wind
gusts over 70 mph, and a few tornadoes. Thunderstorm intensity is
expected to decrease as the storms move east during the evening,
but will still pose a damaging wind and hail threat.

.Flooding...
Heavy rainfall that may occur this evening and early Sunday morning
could cause localized flooding. Areas closer to the Kansas border
are more likely to have the most rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
There is a chance for thunderstorms Tuesday night and Wednesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:15 PM CSTAreal Flood AdvisoryOUNAlfalfa, Blaine, Dewey, Garfield, Grant, Major3 hr
Mar 12, 6:18 PM CSTSpecial Weather StatementOUNCuster42 min
Mar 12, 6:33 PM CSTSpecial Weather StatementOUNWashita27 min
Mar 12, 6:38 PM CSTFlash Flood WarningOUNAlfalfa, Garfield, Grant, Major3 hr
Mar 12, 6:45 PM CSTSpecial Weather StatementOUNBlaine45 min
Mar 12, 7:05 PM CSTSpecial Weather StatementOUNKay25 min
Mar 12, 7:18 PM CSTAreal Flood AdvisoryOUNKay, Noble3 hr
Mar 12, 7:31 PM CSTSpecial Weather StatementOUNBlaine29 min
Mar 12, 7:35 PM CSTAreal Flood AdvisoryOUNCuster3 hr
Mar 12, 8:00 PM CSTSpecial Weather StatementOUNBlaine30 min
Mar 12, 8:07 PM CSTSevere Thunderstorm WarningOUNBlaine, Custer, Kingfisher38 min
Mar 12, 8:40 PM CSTSpecial Weather StatementOUNNoble35 min
Mar 12, 8:42 PM CSTSevere Thunderstorm WarningOUNBlaine, Kingfisher48 min
Mar 12, 9:26 PM CSTSevere Thunderstorm WarningOUNKingfisher34 min
Mar 13, 1:19 AM CSTSpecial Weather StatementOUNHarmon26 min
Mar 13, 1:41 AM CSTSpecial Weather StatementOUNHarmon49 min
Mar 13, 2:31 AM CSTSpecial Weather StatementOUNJackson29 min
Mar 13, 4:42 AM CSTDense Fog AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 22 more7 hr
Mar 13, 7:54 AM CSTRiver Flood AdvisoryOUNBlaine, Canadian13 hr
Mar 13, 12:02 PM CSTDense Fog AdvisoryOUNAlfalfa, Harper, Woods118 min

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.